Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    blacklight causes my vision to white out
    avatar
    ChristophorM posted:
    My daughter and I were playing with a black light the other day trying to find invisible carpet stains. I noticed that when the black light was on, my vision started to get foggy. It's like when you need to use the defroster in the car.

    This only happens when the blacklight is on. I can't see anything but whiteish fog. It's foggier where the light is brighter. It's weird. It never happened before. I don't think the blacklight caused any damage. I think the blacklight just makes the probem obvious.

    I have two theories.

    Eye damage due to accidental exposure to really bright laser pointers. I didn't notice any damage, but we don't always notice it from what I've heard. One of the laser pointers is a blue-ray laser, it's actually the same kind of light as a black light, but its a laser. The other is a green one that is so strong we put a green dot on some low clouds one night.

    The other theory is there is something, on my eye that glows in the black light. It might be germs or gunk or I don't know what one might get on their eyes that would glow in black light but be otherwise invisible.

    I'm 40 years old. I had an eye exam a few months ago. No problems were detected. This never happened before. Is it maybe age related?

    Do I go to the eye doctor or will my PCP be able to address it?

    Any opinions, advise or leads on more intormation wuld be appreciated.
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Christophor, so glad you popped into our new eye community and posted. Our new Health Expert should be arriving here soon.

    It's great that you made such detailed observations. Hopefully they'll help your doctor figure out what's going on. I would suggest the eye doctor over your PCP since the expert would have more experience with unusual eye issues.

    Keep us updated!

    Byroney
     
    avatar
    Alan M Kozarsky, MD responded:
    Christopher,

    You are very unlikely to cause any damage with a low intensity ultraviolet "black" light. Nonetheless, there is no good reason to subject your eyes or any part of you to unnecessary light exposure.

    Ultraviolet light is absorbed by the corneal surface cells and intense exposure eg. welding without eye protection or bright reflected sunlight while skiing, can result in corneal irritation and abrasions.

    Your experience doesn't make me think of any particular eye problem. However, no need to repeat this kind of exposure.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    Tips to fight eye puffiness
    Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.